Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Wichita, KS

April 12, 2015Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 12, 2015, 7:38 PM CDT for Rice County, Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2015, 7:38 PM CDT (00:38 UTC)
Expired
Apr 12, 2015, 8:30 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rice County, KS

The radar

The Wichita radar (KICT), 104 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 7:52 PM CDTTSTM WND GST 50Alden, KS
Apr 12, 7:54 PM CDTHAIL 1Lyons, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3762 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WUUS53 KICT 130038
SVRICT
KSC159-130130-
/O.NEW.KICT.SV.W.0039.150413T0038Z-150413T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAYMOND...OR
  9 MILES WEST OF STERLING...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LYONS...STERLING...CHASE...ALDEN AND RAYMOND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3834 9848 3843 9807 3817 9803 3817 9847
TIME...MOT...LOC 0037Z 263DEG 21KT 3826 9837 

HAIL...1.00IN
WIND...60MPH

$$

HOWERTON
4 follow-up statements
592 
WWUS53 KICT 130046
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT SUN APR 12 2015

KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
746 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN RICE COUNTY...

AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALDEN...OR
NEAR LYONS...MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...CHASE...ALDEN AND RAYMOND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3834 9844 3843 9807 3817 9803 3820 9844
TIME...MOT...LOC 0045Z 255DEG 36KT 3830 9828 

HAIL...1.00IN
WIND...60MPH

$$

KETCHAM
933 
WWUS53 KICT 130052
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT SUN APR 12 2015

KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
752 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN RICE COUNTY...

AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYONS...MOVING
EAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...CHASE AND ALDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3835 9839 3843 9807 3817 9803 3820 9837
TIME...MOT...LOC 0052Z 256DEG 32KT 3832 9819 

HAIL...1.25IN
WIND...60MPH

$$

KETCHAM
650 
WWUS53 KICT 130059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN APR 12 2015

KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
759 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL RICE COUNTY...

AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYONS...MOVING
EAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LYONS AND STERLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3843 9807 3822 9804 3819 9824 3838 9828
TIME...MOT...LOC 0058Z 263DEG 21KT 3832 9814 

HAIL...1.25IN
WIND...60MPH

$$

KETCHAM
407 
WWUS53 KICT 130104
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT SUN APR 12 2015

KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
804 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL RICE COUNTY...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE
RIVER...OR 7 MILES EAST OF LYONS...MOVING EAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3843 9807 3822 9804 3820 9815 3839 9822
TIME...MOT...LOC 0104Z 257DEG 23KT 3835 9807 

HAIL...1.25IN
WIND...60MPH

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:41 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 12, 6:41 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SUN APR 12 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS
PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE
THAT IS PUSHING SLOWLY EAST.  LATEST SHORT TERM HI-RES MODELS TRY TO
DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS
AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS
AND THE ELEVATED MIXED LAYER ERODES.  SO THINK AREAS OF SOUTH
CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS
AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE
AIRMASS.  BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS
CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH
SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY
LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS
STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR.
EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN.

MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS
PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT
CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK
THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY
THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL
CONVERGENCE INCREASES LATER THIS EVENING.  AS THIS BOUNDARY PUSHES
SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH
CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE
BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS
THIS BOUNDARY PUSHES SOUTH.

MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR
THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP
PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS
THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR
MOST OF THE REGION FOR MON AFTERNOON.

TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO
OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN
MEXICO LIFTS INTO THE SRN PLAINS.  LATEST MODEL SOLUTIONS CONTINUE
TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING
THE DAYTIME ON TUE.  THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO
MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE
HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF
INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT
MUCH MORE THAN SOME EMBEDDED THUNDER.

MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF
KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF
THE AREA.

KETCHAM

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL
PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE
ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY
DROP SOUTHEAST OVER THE ROCKIES LATE WED.  SOME UNCERTAINTY IN THE
MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT
WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW
OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS.  AS THIS
SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST.
MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW
AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL
LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL
MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW
WILL LEAD TO CHANCES EACH DAY.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 641 PM CDT SUN APR 12 2015

THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION
THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE
EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS
AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH-
RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT
TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A
SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS.
EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE
MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH
THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD
DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER
THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR
CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY
NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO
EASTERLY ESPECIALLY IN CENTRAL KANSAS.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 307 PM CDT SUN APR 12 2015

PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL
AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN
TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND
FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A
FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT
HILLS AND PARTS OF SOUTHERN KANSAS.

KED/KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  68  45  67 /  60  10  10  30
HUTCHINSON      50  67  42  67 /  50  10   0  20
NEWTON          50  67  44  66 /  60  10   0  20
ELDORADO        54  67  44  66 /  70  10  10  30
WINFIELD-KWLD   55  68  45  66 /  60  20  10  30
RUSSELL         45  68  41  69 /  40   0   0  10
GREAT BEND      46  66  41  68 /  40   0   0  10
SALINA          46  68  42  69 /  50   0   0  10
MCPHERSON       48  67  43  67 /  50  10   0  20
COFFEYVILLE     58  69  45  66 /  70  30  10  30
CHANUTE         54  68  44  66 /  70  10  10  30
IOLA            54  68  44  66 /  80  10  10  20
PARSONS-KPPF    57  68  45  66 /  70  20  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 12, 6:10 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT SUN APR 12 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
610 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS WILL INCREASE BY LATE AFTERNOON AND
EARLY THIS EVENING...CONTINUING INTO TONIGHT. THERE IS A RISK FOR
STRONG AND SEVERE STORMS...MAINLY BEFORE MIDNIGHT ACROSS PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN RISKS WILL BE
QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS...ALONG WITH
LOCALLY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 11PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE
DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS.

CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON
TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM
TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED
SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE
LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE
RISK FOR SEVERE WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL
KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BDK/BILLINGS WRIGHT

In the hours before

Local storm report, Apr 12, 6:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             GREAT BEND              38.36N 98.81W
04/12/2015  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING PENNY TO NICKEL SIZED HAIL IN
            GREAT BEND.

&&

VJP
Special weather statement, Apr 12, 7:27 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT SUN APR 12 2015

KSZ050-130100-
RICE KS-
727 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  LYONS TO 8 MILES SOUTHWEST OF RAYMOND...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LYONS...STERLING...LITTLE RIVER...CHASE...ALDEN...RAYMOND AND
  SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3851 9804 3817 9797 3817 9847 3826 9847
      3826 9848 3840 9848
TIME...MOT...LOC 0025Z 270DEG 35KT 3832 9826 3821 9855

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:27 PM CDTSpecial Weather StatementICTRice33 min
Apr 12, 7:40 PM CDTSpecial Weather StatementICTRussell35 min
Apr 12, 7:59 PM CDTSevere Thunderstorm WarningICTRice31 min
Apr 12, 8:11 PM CDTSpecial Weather StatementICTKingman49 min
Apr 12, 8:14 PM CDTSevere Thunderstorm WarningICTMcPherson34 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTReno41 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTKingman41 min
Apr 12, 8:40 PM CDTSpecial Weather StatementICTHarper35 min
Apr 12, 8:47 PM CDTSpecial Weather StatementICTMcPherson43 min
Apr 12, 8:53 PM CDTSevere Thunderstorm WarningICTReno28 min
Apr 12, 8:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman39 min
Apr 12, 9:10 PM CDTSpecial Weather StatementICTMarion50 min
Apr 12, 9:21 PM CDTSpecial Weather StatementICTSumner39 min
Apr 12, 9:27 PM CDTSpecial Weather StatementICTMcPherson48 min
Apr 12, 9:52 PM CDTSpecial Weather StatementICTKingman38 min
Apr 12, 10:07 PM CDTSpecial Weather StatementICTHarper38 min
Apr 12, 10:40 PM CDTSevere Thunderstorm WarningICTHarper20 min
Apr 13, 12:21 AM CDTSpecial Weather StatementICTCowley24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.